Alert archive / Colorado / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Denver/Boulder, CO

October 6, 200710 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Oct 6, 2007, 10:31 AM MDT for 10 counties in Colorado. It took effect at Oct 6, 2007, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2007, 10:31 AM MDT (16:31 UTC)
In effect from
Oct 6, 2007, 11:00 AM MDT
Expired
Oct 6, 2007, 7:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Park County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2885 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 061631
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
1031 AM MDT SAT OCT 6 2007

COZ216-240-241-070100-
/O.NEW.KBOU.FW.W.0001.071006T1700Z-071007T0100Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...
AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
1031 AM MDT SAT OCT 6 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH WILL
COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT IN THE WARNING
AREA. THE WORST CONDITIONS ARE LIKELY TO BE IN THE DENVER AREA
EAST OF INTERSTATE 25...ACROSS THE PALMER DIVIDE AND IN SOUTHERN
JEFFERSON AND WESTERN DOUGLAS COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
ET
2 follow-up statements
000 
WWUS85 KBOU 061635 CCA
RFWBOU

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1034 AM MDT SAT OCT 6 2007

COZ216-240-241-070100-
/O.COR.KBOU.FW.W.0001.071006T1700Z-071007T0100Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...
AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
1034 AM MDT SAT OCT 6 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITES...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH WILL
COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT IN THE WARNING
AREA. THE WORST CONDITIONS ARE LIKELY TO BE IN THE DENVER AREA
EAST OF INTERSTATE 25...ACROSS THE PALMER DIVIDE AND IN SOUTHERN
JEFFERSON AND WESTERN DOUGLAS COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
ET
000 
WWUS85 KBOU 070120
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
720 PM MDT SAT OCT 6 2007


COZ216-240-241-070230-
/O.EXP.KBOU.FW.W.0001.000000T0000Z-071007T0100Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...
AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
720 PM MDT SAT OCT 6 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 6, 4:00 AM MDT, 6 hours 31 minutes earlier.

Area forecast discussion, Oct 6, 4:00 AM MDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
400 AM MDT SAT OCT 6 2007

.SHORT TERM...NO BIG CHANGES THIS TIME AS THE GOING FORECAST HAS A
GOOD HANDLE ON THINGS. STILL IN THE DRY SLOT TODAY THOUGH THE BAND
OF MOISTURE WILL BE MOVING INTO THE MOUNTAINS BY AFTERNOON. AXIS OF
REAL STRONG SOUTH WINDS WILL MOVE FROM THE MOUNTAINS THIS MORNING
ONTO THE PLAINS THIS AFTERNOON. WINDS AND TEMPERATURES TODAY ARE
COVERED WELL IN THE CURRENT FORECAST. FRONTAL SHOWER BAND WILL BE
KICKING EAST ACROSS THE MOUNTAINS THIS AFTERNOON AND OVER THE PLAINS
IN THE EVENING. STRETCHING TROUGH MEANS REDUCED LIFT AS IT MOVES
EAST AND SOUTHWESTERLY WIND DIRECTION SHOULD PUT A DENT IN THE
SHOWERS AS THEY MOVE OFF THE MOUNTAINS.

STILL A CHANCE OF SHOWERS ON THE PLAINS BEHIND THE FRONT WHICH
SHOULD ARRIVE DURING THE EVENING. ACCEPTING THE SOLUTION OF LESS
DEVELOPMENT...NOT MUCH WEATHER BEHIND THE TROUGH AXIS FOR LATER
TONIGHT...SO LOWERED POPS EXPECTING PRECIP TO BE MAINLY IN THE
SHOWER BAND WITH DIMINISHING OROGRAPHIC PRECIP IN THE MOUNTAINS.
DELAYED THE DROP OF THE SNOW LEVEL ALONG THE FRONT RANGE UNTIL THE
MIDDLE OF THE NIGHT...LOOKS LIKE IT WILL BE BETWEEN 6 AND 8 THOUSAND
FEET SUNDAY MORNING...IF THERE IS STILL ANY PRECIP AROUND. WARM
GROUND WILL CAUSE A LOT OF MELTING THOUGH EXCEPT IN THE HIGHEST
MOUNTAINS.

.LONG TERM...MODELS HAVE THE UPPER TROUGH AXIS GETTING INTO WESTERN
COLORADO AT 12Z SUNDAY...WITH A STRONG SOUTH-SOUTHWESTERLY JET MAX
OVER THE FORECAST AREA.  THE TROUGH MOVES ACROSS OUR FORECAST AREA
SUNDAY FROM 18Z TO ABOUT 06Z SUNDAY NIGHT ON THE GFS.  THE NAM SLOWS
IT DOWN SUNDAY NIGHT INTO MONDAY MORNING AND CLOSES OFF A PIECE AT
THE BOTTOM AT 18Z MONDAY.   QUITE A DIFFERENCE.  THE ECWMF RESEMBLES
THE GFS MORE INTO SUNDAY EVENING...BUT GOES TO ALL ZONAL FLOW OVER
US BY 06Z SUNDAY NIGHT OPPOSED TO THE GFS NORTH-NORTHWESTERLY FLOW
ALOFT DURING THAT TIME.  THE GFS HAS UPPER RIDGING AND ZONAL FLOW
FOR MONDAY AND MONDAY NIGHT.  THE NAM DOESNT GET THIS OVER US UNTIL
MONDAY EVENING.  THE QG VERTICAL VELOCITY FIELDS HAVE FAIR UPWARD
VERTICAL VELOCITY PROGGED OVER THE FORECAST AREA SUNDAY...THE GFS
GOES TO DOWNWARD MOTION BY EARLY EVENING...THE NAM KEEPS IT UPWARD
FOR MUCH OF SUNDAY NIGHT.  THE BOUNDARY LAYER FLOW IS WEAK UPSLOPE
FOR THE PLAINS SUNDAY.  BY SUNDAY EVENING CONTINUING OVERNIGHT IT IS
DOWNSLOPING.  NOTHING SIGNIFICANT FOR THE LOW LEVEL WINDS MONDAY AND
MONDAY NIGHT.  FOR MOISTURE...THE NAM HAS A BIT MORE...BUT EITHER
HAS ANYTHING GREAT FOR SUNDAY.  THERE IS AN INCREASE OVER THE PLAINS
FROM ABOUT 21Z TO 03Z SUNDAY AFTERNOON/ EVENING...OTHERWISE IT IS
PRETTY DRY IMMEDIATELY EAST OF THE MOUNTAINS EARLIER ON SUNDAY.  IT
DRIES OUT THE REST OF THE SUNDAY NIGHT.  IN SPITE OF SIGNIFICANT
DIFFERENCE CONCERNING THE MAIN FEATURES...MONDAY AND MONDAY NIGHT
ARE BOTH PRETTY DRY ON BOTH MODELS.  OF NOTE...THE 06Z NAM RUN HAS
QUITE A BIT MORE MOISTURE DOWN LOW OVER THE PLAINS FOR MUCH OF
SUNDAY.  THIS DIFFERS MOST NOTABLY OVER THE URBAN CORRIDOR.  THE NAM
BOUNDARY LAYER DEW POINTS ARE MAINLY IN THE 20S F FOR THE WESTERN
PLAINS ON SUNDAY.  THE QPF FIELDS HAVE VERY LITTLE MEASURABLE
PRECIPITATION FOR ANY OF THE FORECAST AREA SUNDAY.  NOTHING FROM
SUNDAY NIGHT ONWARD.  WITH THE INCONSISTENCIES BETWEEN THE VARIOUS
MODELS AND INDIVIDUAL MODEL RUN TO RUN DIFFERENCES...WILL NOT BUY
OFF TOTALLY WITH THE LATEST SOLUTIONS.  WILL MOVE TOWARDS LOWERING
POPS A BIT...BUT WHO KNOWS WHAT THE 12Z RUNS WILL OFFER?  FOR
TEMPERATURES...SUNDAYS HIGHS LOOK 7 TO 13 C COLDER THAN TODAYS.
MONDAYS HIGHS WARM UP SOME 3-5 C.  NO CHANGE TO THE LATER DAYS WITH
UPPER RIDGE TO DOMINATE THROUGH THE END OF THE WEEK.

&&

.AVIATION...VFR CONDITIONS EXPECTED TODAY WITH SOUTH WINDS GUSTING
AS HIGH AS 40 MPH IN THE AFTERNOON. A COLD FRONT WILL PASS AROUND
02Z WITH NORTH WINDS BEHIND IT. THERE IS A CHANCE OF RAIN SHOWERS
OVERNIGHT BUT LESS THAN A 20 PERCENT CHANCE MVFR CEILINGS OR
VISIBILITIES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GIMMESTAD/RJK
Hazardous weather outlook, Oct 6, 6:27 AM MDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
627 AM MDT SAT OCT 06 2007

COZ030>051-061700-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
627 AM MDT SAT OCT 06 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. WARM AND DRY
SOUTHWEST WINDS WILL BLOW AHEAD OF THE FRONT...WITH GUSTS OF 30 TO
45 MPH IN MANY AREAS AND AS HIGH AS 60 MPH OVER THE HIGHER
MOUNTAINS. THE WARM DRY WINDS WILL INCREASE THE FIRE DANGER...
ESPECIALLY ALONG THE PALMER DIVIDE AREA. AND AREA OF SHOWERS AND
THUNDERSTORMS WILL SPREAD INTO THE MOUNTAINS BY THIS AFTERNOON...
WITH THE RAIN CHANGING TO SNOW IN THE HIGHER MOUNTAINS AND PARKS BY
THIS EVENING. WITH THE WARM GROUND...SNOW ACCUMULATIONS SHOULD BE
LIMITED TO A FEW INCHES OVER THE HIGHER MOUNTAINS. THERE WILL BE A
CHANCE OF RAIN ON THE PLAINS TONIGHT...ALONG WITH COOLER
TEMPERATURES AS THE WINDS TURN NORTHERLY. IN THE FOOTHILLS THERE MAY
BE SOME LIGHT SNOW LATE TONIGHT BUT LITTLE OR NO ACCUMULATION IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF RAIN SHOWERS OVER MOST OF THE PLAINS
SUNDAY...WITH A CHANCE OF RAIN AND SNOW SHOWERS IN THE
FOOTHILLS...AND A CHANCE OF SNOW SHOWERS IN THE MOUNTAINS.  BY
SUNDAY NIGHT WILL WILL DRY OUT AND REMAIN DRY FOR THE REST OF THE
WEEK.  SUNDAY WILL BE SEE TEMPERATURES BELOW SEASONAL NORMALS...WITH
READINGS CLIMBING TO ABOVE NORMAL AND REMAINING THAT WAY FROM
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/RJK

Nearby

Red Flag Warnings in Colorado, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.